What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Jun 8, 1:02 PM EST, 1 hour 25 minutes earlier.
Area forecast discussion, Jun 8, 1:02 PM EST, 1 hour 25 minutes before
Area Forecast Discussion
National Weather Service New York NY
202 PM EDT Tue Jun 8 2021
.SYNOPSIS...
A Bermuda high pressure remains today and gradually retreats
farther offshore tonight and Wednesday. A back door cold front
passes through the region Wednesday night as high pressure
builds to the north. The front stalls south of the area
Thursday with weak low pressure moving along the front. Weak
surface low pressure passes by to the south Friday and into the
early weekend. Weak high pressure looks to return the beginning
of next week with a cold front approaching the area on Tuesday.
&&
.NEAR TERM /THROUGH TONIGHT/...
A line of showers and thunderstorms in association with surface
trough will move east over the next few hours. These showers and
thunderstorms will likely produce flash flooding as it is moving
very slowly as well as some severe wind gusts. The Storm
Prediction Center has placed portions of northeast New Jersey,
The Lower Hudson Valley, and southwest Connecticut in a marginal
risk for severe storms. The Weather Prediction Center has
placed the same areas as well as New York City and western Long
Island in slight risk for excessive rainfall. So, the threat
for both will continue, with the flash flooding threat being the
higher of the two.
Dense cirrus from these storms is spreading east and southeast.
This will continue to overspread northeast New Jersey and into
New York City sometime after 2 pm. This will bring temperatures
down a few degrees and bring some relief from the heat.
Thereafter, showers and thunderstorms should move through these
areas, again limiting any further heating.
Weak upper ridging from Bermuda high pressure remains today
and gradually weakens tonight. In the weak flow shortwave
energy and convective vort maxes will be moving into the region.
High CAPE values, up to around 2000 J/kg, surface instability,
and increasing low level lapse rates will lead to areas of
thunderstorms this afternoon and into this evening with the
beast chances across the inland areas, with storms gradually
weakening as the areas moves into the marine environment.
Steering winds will be weak, mainly up to 10kt and possibly up
to 15kt, resulting in slow moving storms. And with high
precipitable waters values increasing up to 2 to 2.25 inches
there is the potential for heavy rainfall and localized flash
flooding.
Heat and high humidity, with dew points into the upper 60s, and
lower 70s with keep heat indices in the mid to upper 90s across
much of northeastern New Jersey, and a heat advisory remains in
effect until 800 PM EDT. Timing of the thunderstorms could also
limit reaching heat advisory criteria.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY/...
The upper ridge weakens Wednesday as a longwave upper trough
slowly drifts into the northeast. Additional convective vort
maxes will be moving into the region Wednesday with the steering
flow even weaker than Tuesday, with the flow 5 to around 10kt.
Precipitable waters will again be just over 2 inches, and
scattered thunderstorms with heavy rainfall and localized flash
flooding will be possible once again. Heat and humidity will
remain Wednesday ahead of an approaching cold front, and heat
advisory criteria may be reached again across northeastern New
Jersey. However, cloud cover and additional convection will be
limiting factors and will not extend the advisory at this time.
The backdoor cold front passes through Wednesday night and
stalls south of the area, as surface high pressure builds into
northern New England. Weak low pressure tracks into the western
areas along the stalled boundary late Wednesday night into
Thursday with the best chances of precipitation to the south and
west. The airmass will be more stable by Thursday and will not
mention thunder.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
A stalled front to the south will be the focus for the
development of a weak surface low pressure. With primarily
easterly flow and overcast skies, Friday will be relatively cool
with highs only in the upper 60s and possibly low 70s. Rain
showers will also be possible through much of the overnight
Thursday and through the day on Friday.
As the low slowly moves offshore Saturday, it may elongate and
interact with another weak system approaching from the west. This
will allow for at least the slight chance of a rain shower through
the day with highs moderating a bit into the middle 70s.
Persistent upper-level troughing and weak disturbances sliding
through the area will continue to result in the potential for
showers on Sunday, Monday, and Tuesday particularly in the afternoon
each day, but little if any instability will allow for any
precipitation to remain showers and not thunderstorms.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
A surface trough develops this afternoon and evening allowing
for the development of thunderstorms in the afternoon and
lingering into the evening.
Mainly VFR this afternoon outside of any convection.
Showers and thunderstorms with the potential for heavy rain will
be possible. Showers and storms can develop as early as 18Z but
will be more likely in the 20-00Z timeframe. Any storms that
develop will be fairly slow moving.
Redevelopment of low stratus and fog will be possible for most
terminals tonight with saturated low levels. IFR or lower
conditions are expected for the coastal terminals especially.
Winds tonight become light and variable outside of the New York
metro terminals. The NYC metro terminals should see winds remain
between 5 and 8kts.
...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...
Amendments are likely in category changes with timing of
thunderstorms this afternoon and fog/low stratus tonight.
The afternoon KJFK haze potential is YELLOW, which implies slant
range visibility 4-6SM outside of a cloud.
The afternoon KLGA haze potential is YELLOW, which implies slant
range visibility 4-6SM outside of a cloud.
The afternoon KEWR haze potential is YELLOW, which implies slant
range visibility 4-6SM outside of a cloud.
.OUTLOOK FOR 12Z WEDNESDAY THROUGH SATURDAY...
.Wednesday...Mainly VFR. IFR possible in low stratus/fog along
the coast early. Chance of scattered thunderstorms, mainly in
the afternoon and evening.
.Thursday...Mainly VFR, but MVFR possible with a chance of
afternoon showers, mainly north and west of the New York metro.
.Friday...Chance of MVFR in showers.
.Saturday...Mainly VFR, except MVFR or lower in isolated
showers.
Detailed information, including hourly TAF wind component forecasts,
can be found at: http:/www.weather.gov/zny/n90
&&
.MARINE...
Patchy fog may linger across the eastern ocean waters, mainly
south of East Hampton to Montauk point. The area was moving east
and its possible over the next couple of hours the fog and low
clouds exit the region.
Otherwise, winds and seas remain below SCA levels across all
the forecast waters today through Thursday.
Low pressure passing by to the south will elevate seas to near
SCA threshold Friday and especially Saturday before falling
below threshold on Sunday. Wind gusts will also be marginal on
Friday with gusts to 25 kt possible on the ocean waters.
&&
.HYDROLOGY...
Rainfall of 1/2 to 1 inch is possible today into this evening
with locally higher amounts, with the threat of localized flash
flood with slow moving thunderstorms. Slow moving thunderstorms
are possible again Wednesday with the threat of localized flash
flooding once again.
No hydrologic impacts are expected Thursday through Monday.
&&
.TIDES/COASTAL FLOODING...
There is a moderate risk for the development of rip currents at
the ocean beaches today.
There is a low risk for the development of rip currents at
the ocean beaches on Wednesday.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...Heat Advisory until 8 PM EDT this evening for NJZ004-006-
103>108.
MARINE...None.
&&
SYNOPSIS...MET/MW
NEAR TERM...JP/MET
SHORT TERM...MET
LONG TERM...MW
AVIATION...DW/MW
MARINE...MET/MW
HYDROLOGY...MET/MW
TIDES/COASTAL FLOODING...METHazardous weather outlook, Jun 8, 8:25 AM EST, 6 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
925 AM EDT Tue Jun 8 2021
NJZ004-006-103>108-091330-
Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex-
Eastern Essex-Western Union-Eastern Union-
925 AM EDT Tue Jun 8 2021
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for northeast New Jersey.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
There will be scattered thunderstorms, mainly this afternoon and this
evening. There is the potential for heavy rainfall which may produce
localized flash flooding. Gusty winds and lightning strikes are also
threats.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
There is a low probability for widespread hazardous weather that
would meet NWS warning criteria.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed. Please safely report significant
weather conditions while following local, state, and CDC guidelines.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
CTZ005>012-NJZ002-NYZ067>075-078>081-176>179-091330-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Southern Fairfield-Southern New Haven-
Southern Middlesex-Southern New London-Western Passaic-Orange-Putnam-
Rockland-Northern Westchester-Southern Westchester-
New York (Manhattan)-Bronx-Richmond (Staten Island)-Kings (Brooklyn)-
Northwest Suffolk-Northeast Suffolk-Southwest Suffolk-
Southeast Suffolk-Northern Queens-Northern Nassau-Southern Queens-
Southern Nassau-
925 AM EDT Tue Jun 8 2021
This Hazardous Weather Outlook is for southern Connecticut,
northeast New Jersey and southeast New York.
.DAY ONE...Today and tonight.
There will be scattered thunderstorms, mainly this afternoon and this
evening. There is the potential for heavy rainfall which may produce
localized flash flooding. Gusty winds and lightning strikes are also
threats.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
There is a low probability for widespread hazardous weather that
would meet NWS warning criteria.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed. Please safely report significant
weather conditions while following local, state, and CDC guidelines.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
ANZ350-353-091330-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
925 AM EDT Tue Jun 8 2021
This Hazardous Weather Outlook is for Atlantic coastal waters.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
The probability for widespread hazardous weather that would meet NWS
warning criteria is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed. Please safely report significant
weather conditions while following local, state, and CDC guidelines.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
ANZ331-332-335-338-340-345-355-091330-
Long Island Sound East of New Haven CT/Port Jefferson NY to the
Mouth of the Connecticut River-
Long Island Sound East of the Mouth of the Connecticut River-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
925 AM EDT Tue Jun 8 2021
This Hazardous Weather Outlook is for Atlantic coastal waters.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
The probability for widespread hazardous weather that would meet NWS
warning criteria is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed. Please safely report significant
weather conditions while following local, state, and CDC guidelines.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
In the hours before
Special weather statement, Jun 8, 11:49 AM EST, 2 hours 38 minutes before
Special Weather Statement
National Weather Service New York NY
1249 PM EDT Tue Jun 8 2021
NYZ067-068-081730-
Putnam-Orange-
1249 PM EDT Tue Jun 8 2021
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN ORANGE
AND WESTERN PUTNAM COUNTIES...
At 1249 PM EDT, strong thunderstorms were clustered over Goshen,
moving northeast at 20 mph.
Wind gusts of 50 to 55 mph and nickel size hail are possible with
this storm.
Locations impacted include...
Newburgh, Monroe, West Point, Goshen, Cold Spring, New Windsor,
Gardnertown, Chester, Montgomery, Florida, Kiryas Joel, Woodbury,
Orange Lake, Mechanicstown and Washingtonville.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4158 7405 4159 7396 4157 7396 4155 7399
4153 7400 4145 7400 4144 7398 4149 7393
4149 7389 4142 7383 4126 7431 4142 7444
4161 7409 4160 7408 4161 7407
TIME...MOT...LOC 1649Z 240DEG 18KT 4138 7430
JCLocal storm report, Jun 8, 12:47 PM EST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
147 PM EDT TUE JUN 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM TSTM WND DMG PORT JERVIS 41.38N 74.69W
06/08/2021 ORANGE NY EMERGENCY MNGR
NUMEROUS TREES DOWN INTO WIRES, ALMOST
ENTIRE CITY WITHOUT POWER.
&&Local storm report, Jun 8, 1:10 PM EST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
210 PM EDT TUE JUN 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0119 PM TSTM WND DMG GOSHEN 41.40N 74.33W
06/08/2021 ORANGE NY PUBLIC
DOWNED TREE ON 17A, JUST PAST GREENWICH AVE
AND US6.
&&Special weather statement, Jun 8, 1:26 PM EST, 1 hour 1 minute before
Special Weather Statement
National Weather Service New York NY
226 PM EDT Tue Jun 8 2021
NJZ002-004-103-104-NYZ067>070-081915-
Western Bergen-Western Passaic-Eastern Bergen-Eastern
Passaic-Putnam-Rockland-Northern Westchester-Orange-
226 PM EDT Tue Jun 8 2021
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT PASSAIC...NORTHERN
BERGEN...WESTCHESTER...SOUTHEASTERN ORANGE...PUTNAM AND ROCKLAND
COUNTIES...
At 226 PM EDT, strong thunderstorms were clustered near Ringwood,
moving east at 35 mph.
Wind gusts of 50 to 55 mph and pea size hail are possible with these
storms.
Locations impacted include...
New City, West Milford, Ossining, Ridgewood, Peekskill, Monsey,
Nanuet, Ramsey, Ringwood, Haverstraw, Tarrytown, Pompton Lakes, Mount
Kisco, Dobbs Ferry and Suffern.
This includes the following New York State COVID tent site
Anthony Wayne Rec Center.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4109 7450 4120 7437 4123 7441 4150 7400
4146 7400 4144 7398 4149 7393 4152 7353
4131 7355 4109 7374 4100 7389 4095 7408
4096 7428 4100 7430 4103 7442 4102 7443
4105 7445 4104 7450
TIME...MOT...LOC 1826Z 250DEG 32KT 4116 7428
JCSpecial weather statement, Jun 8, 1:31 PM EST, 56 minutes before
Special Weather Statement
National Weather Service New York NY
231 PM EDT Tue Jun 8 2021
CTZ005-006-081915-
Northern Fairfield-Northern New Haven-
231 PM EDT Tue Jun 8 2021
...A FEW STRONG THUNDERSTORMS WILL AFFECT CENTRAL FAIRFIELD AND
NORTHWESTERN NEW HAVEN COUNTIES...
At 225 PM EDT, a few strong thunderstorms were located on
line from Newtown northeast to Waterbury, moving northeast at 25 mph.
Wind gusts up to 40 mph and pea size hail are possible with these
storm.
Locations impacted include...
Waterbury, Danbury, Naugatuck, Southbury, Wolcott, Newtown, Cheshire,
Bethel, Brookfield, New Fairfield, Prospect, Middlebury and Oxford.
LAT...LON 4158 7294 4156 7295 4156 7293 4154 7292
4137 7345 4145 7349 4150 7338 4149 7337
4147 7331 4149 7333 4151 7332 4151 7316
4156 7316 4157 7309 4159 7308 4159 7306
4161 7305 4161 7302 4163 7302 4164 7297
TIME...MOT...LOC 1825Z 241DEG 20KT 4142 7336
NVSpecial weather statement, Jun 8, 2:14 PM EST, 13 minutes before
Special Weather Statement
National Weather Service New York NY
314 PM EDT Tue Jun 8 2021
NJZ004-006-105>108-NYZ074-082000-
Hudson-Eastern Union-Eastern Essex-Western Union-Western
Essex-Eastern Passaic-Richmond (Staten Is.)-
314 PM EDT Tue Jun 8 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT HUDSON...EASTERN
PASSAIC...UNION...ESSEX AND RICHMOND COUNTIES...
At 314 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Parsippany to near Clark. Movement was
east at 20 mph.
Wind gusts up to 50 mph and half inch hail are possible with these
storms.
Locations impacted include...
Newark, Paterson, Elizabeth, Passaic, Bayonne, Bloomfield, Linden,
Orange, Summit, Millburn, Harrison, Caldwell, Port Richmond, Kearny
and Clark.
LAT...LON 4062 7438 4070 7442 4076 7436 4076 7438
4086 7432 4087 7434 4091 7433 4091 7429
4089 7428 4092 7427 4092 7417 4088 7412
4083 7412 4079 7415 4077 7412 4078 7410
4076 7409 4077 7409 4062 7405
TIME...MOT...LOC 1914Z 269DEG 17KT 4085 7441 4065 7432
NV